Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HepB/HIV and anabolic steroids
Feb 6, 2009

I am 30 years old, professional model and athlete. I was diagnosed with HIV 5 years ago and HepB little less than 2 years. Right now I am taking Atripla and the viral load on both HIV (125 copies) and HepB( 10,000 copies) it's under control. Ever since I started with Atripla I have lost muscle mass and some weight (5 or 6 pounds). Before I was diagnosed with HepB I did a cycle of Equipoise/Winstrol and it worked great. I would like to ask your advice if now due to my HepB I could do another 8 weeks cycle of Deca Durabolin or Equipoise with Winstrol. Can you tell me if these anabolic steroids cycles would affect my liver function. I must admit that my physical appearance it's very important but my health comes first. Thanks in advance for your time and help

Response from Mr. Vergel

I would concentrate on bringing your HIV viral load to under 50 and your Hepatitis B viral load to undetectable first. How long have you been on Atripla? If you have been on it for over 48 weeks and you are over 50 copies per ml of HIV viral load, talk to your doctor about this. Although your HIV viral load is low, it is not "undetectable" under our current definition. It also concerns me that tenofovir and emtriva in Atripla have not brought your Hep B viral load down to undetectable either.

Winstrol and Equipoise are both not good on the liver since they both are 17 alpha alkylated. Nandrolone is not liver toxic , not 17 alpha alkylated and it has been studied in doses up to 600 mg a week in HIV. Most HIV positive men who need help gaining lean body mass use it at conservative dose of 200 mg nandrolone plus 200 mg of testosterone cypionate every two weeks for 12-16 weeks, and most stay on testosterone replacement therapy after stopping the nandrolone so that you do not lose muscle mass and quality of life. As you know, you can only get nandrolone by prescription and using compounding pharmacies. Its previous manufacturer, Watson, dropped it so that it would make more money on Oxandrin, an oral anabolic that costs $1000 more a month than nandrolone. The maker of Oxandrin also decided to stop helping people with HIV get free access to Oxandrin at the same time. The FDA and most people did not seem to care even after some of us tried to stop this.

I would really try to work with your doctor about both the HIV and Hep B viral load situation. It is strange that you say that they are both under control with your current numbers. They are not.

You can also gain lean body mass by weight training and consuming a balanced diet. Supplements like creatine, whey protein, Juven, and others have been shown to help. I particularly like Jarrow's Creatine Surge and Isopure's whey protein. Juven is also pretty popular at buyers clubs and has some solid pilot data in HIV wasting. The supplement SAMe is also showing great results in lowering liver enzymes and improving fatigue in HIV, so you may want to look into it as a live protector. We still need data on its effect on liver function in HIV, especially in those coinfected with Hep B or Hep C.

Nelson

Nelson



Previous
weight gain
Next
Confused and scared me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement